Lightheaded, Nausea, Racing Heart: In the past few... - STARS

STARS

1,136 members431 posts

Lightheaded, Nausea, Racing Heart

nrinehart
nrinehart

In the past few months I frequently get the feeling of lightheadedness which leads to nausea and racing heart. I have low blood pressure and was generally runs 85 / 60 so my cardiologist has put me on midodrine. I’m able to get my blood pressure up to 100/65 at times but every now and then still get that weird feeling. I’ve had all my blood work checked which is completely normal, from thyroid to hormones. I just feel like I can’t pinpoint what is catch causing the weird feeling I have felt. I’m 47 and in general great health.

I feel like when this feeling hit it then creates anxiety like what is happening to me then it spins out of control. I’m able to breathe thru it now & will lay down with legs elevated however I’m frustrated.

10 Replies
oldestnewest

I'm in a similar position. The mudidrine was a little too high so now I'm on 5mg am 2.5 afternoon and 4 pm. I've asked for nebilet to reduce the awful crushing angina type pain and tach. 2.5 of that in the a.m should sort you? It's been great as I couldn't have gone through Xmas on the floor....again. I'm seeing a gerontologist/neurologist and endocrinologist. Nebilet is a great pill as it reduces heart rate without reducing blood pressure unlike bishop or inderal. If you have o.h. it's the best alternative. Obviously these uses are my own. Always seek medical help and consultants are the only way to go. Some registrar's in the a and e can be amazing too!

Btw, ask for an active stand test you may have delayed o.h. a tilt table is the gold standard if your neuro. Is motivated

nrinehart
nrinehart in reply to Boeingbabe

I’ve had the tilt table test & do have pre syncope - I’ve luckily never passed out. Someone suggested I have my cortisol levels checked?! I have asthma & am on corticosteroids (have been for a long time) & apparently this can deplete your cortisol levels which then creates low bp.

I’ve also started taking salt pills in hopes that’ll help.

I have had days or maybe "seasons" where I have had similar symptoms, but never discussed with my doctor. I just thought it was anxiety. My blood pressure always reads "low-normal", so I haven't required any meds. I hope they can get this sorted out for you. Hang in there!

Thank you. It’s very frustrating. I was wondering if it could be premenopausal symptoms but my hormones are “normal”.

It all begins where I start to feel weird then my body heats up - I feel this hot wave up my neck & down my left arm, then my heart begins to race, I feel like I have to go to the bathroom, then I get extremely nauseous. It’s sooo random when it hits me! Like I’ll be driving or it happened in the movie theatre out of the blue. I’ve always had random episodes like this but infrequently & now it’s 4-5 times a week. 🤷🏼‍♀️

Boeingbabe
Boeingbabe in reply to nrinehart

When standing do u feel that something in your body is going down in an elevator? That rush of heat is adrenaline the right or flight that is reacting to the sudden drop in b.p. the urge to urinate is common as it is the only way to get rid of the adrenaline if you don't use it. The body is seemingly overreacting to the MSG's and if u get chest angina type squeezing pains that can only be improved by lying on the floor my guess would be u may have delayed o.h. with tach. U need an active stand test for at least 30 mins no less or better still a tilt table for 45 mins and more. U need to see a neurologist/ cardiologist or indeed gerontologist is the best bet to diagnose u. God are not aufait with these conditions will say it's anxiety as adrenaline behaves the same way. Ur b.p. in the office will always be normal as it's taken from a sitting position? Get thee to a consultant 🤗 Good luck!

God typo should read g.p.

No, I don’t really get that feeling of going down in an elevator. I also never get chest pains with the episodes. It’s basically out of the blue randomly - starts with a weird feeling (I think lightheaded or woozy) then it spins out of control from there - the heat rush, extreme nausea & racing heart. It lasts for a good 15-20 min but if I’m home I’ll lay down with legs elevated & do deep breathing. I guess what I need to find out is what triggers these episodes...why does bp drop? Grrr!!

My guess would be delayed orthostatic hypotension or perhaps one of the 4 types of PoTs. As aforementioned a tilt table test would be informative, echo of heart and rule out endocrinology aspects such as Addison disease. Withdrawal from steroids can cause issues and trigger syndromes. Best of luck!

Thanks so much for some insight!

You may also like...